MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Catalog Number BXA061902A
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Detachment of Device or Device Component (2907); Premature Separation (4045)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 08/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the manufacturing records verified that the lot met release requirements.The device was not returned.Consequently, a direct product analysis was not possible.
 
Event or Problem Description
The patient presented for a aaa fenestrated case.The gore® viabahn® vbx balloon expandable endoprosthesis (vbx) was targeted to go into the renal.The doctor was unable to place the sheath into the renal so decided to advance the vbx bareback.During advancement, the stent dislodged from the balloon.The balloon and stent were retrieved and discarded at the hospital.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: the device was not returned to gore for analysis.However, an engineering analysis based on the device codes was conducted.Examination of the device history and machine history files did not indicate any anomalies occurred that would increase the device profile or decrease the force to dislodge the vbx stent from the delivery system.The gore® viabahn® vbx balloon expandable endoprosthesis instructions for use, directions for use, section f introduction and positioning of the gore® viabahn® vbx balloon expandable endoprosthesis state: 1.Select the compatible size introducer sheath from table 1.Always use an appropriately sized sheath for the implant procedure.It is advisable to use a sheath or guide catheter that is long enough to cross the lesion.Use of a guide sheath or guide catheter minimizes the risk of dislodging the endoprosthesis from the balloon during tracking.Use standard interventional techniques to introduce the gore® viabahn® vbx balloon expandable endoprosthesis to the target lesion.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8972944
Report Number2017233-2019-00817
Device Sequence Number2654261
Product Code NIO
UDI-Device Identifier00733132637171
UDI-Public00733132637171
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2021
Device Catalogue NumberBXA061902A
Device Lot Number20220386
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR